MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALLIC, EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALLIC, EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
User opened the package and advanced into patient, during deployment user detected the stent cannot be deployed normally.User then changed to another same rpn device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the evo-22-27-9-d device of lot number c2302453 involved in this complaint was returned for evaluation, opened in the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 07 jan 2026.On evaluation of the device, the following was observed: visual inspection: safety wire returned partially removed from device, red marker before point of no return - 6th dimple, outer sheath break observed approx.27cm from tip of introducer, directional button in deploy position, handle opened, all components intact.Functional inspection: safety wire removed with no issue, handle actuating fine for deployment and recapture, unable to deploy stent.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2302453.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0053) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Clinical image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.With the limited information provided, a possible root cause could be attributed to a tortuous/difficult patient anatomy and/or a tight stricture, which subsequently may have resulted in a build-up of pressure causing deployment difficulties, resulting in a need for force to be employed in an attempt to deploy the stent, leading to the outer sheath (flexor) break as noted in the lab evaluation.This outer sheath break inevitably led to the inability to deploy the stent.Numerous attempts to gain more information related to this occurrence was made but no information has been provided to date.Should this information become available at a future date, the file will be updated accordingly.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action / correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the user opened the package and advanced the evo-22-27-9-d device of lot number c2302453 into the patient.During deployment the user detected the stent cannot be deployed normally confirmed quantity of 01 x used device.According to the initial reporter the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.A possible root cause could be attributed potentially to a tortuous/difficult patient anatomy and/or a tight stricture, which subsequently may have caused a build-up of pressure causing deployment difficulties.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-feb-26.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALLIC, EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23887603
Report Number3001845648-2025-00653
Device Sequence Number18542979
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)270526(10)C2302453
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC2302453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/01/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight85 KG